Cartoon Dolls Community  - Doll forums and doll maker discussion boards

Cartoon Dolls Community - Doll forums and doll maker discussion boards (http://www.thedollpalace.com/forum/)
-   Health Forum (http://www.thedollpalace.com/forum/health-forum/)
-   -   Heart/Chest Palpitations (http://www.thedollpalace.com/forum/health-forum/15775-heart-chest-palpitations.html)

Silent_Wolf 09-02-2007 10:15 PM

Heart/Chest Palpitations
 
Well, I have one topic on cysts, but my problem with those has been solved for the most part.

Now onto something that really bothers me sometimes.

Palpitations are the literal flutterings of the heart at random times, usually when a person is stressed. I have no idea what causes them, but they bother me. When they started, it was toward the end of eighth grade and it bothered me so bad I worried myself sick, and I finally told my mom and she took me to my doctor.

I found out that mine're genetic. Sometimes people in my family get them, and they suck. Bad.

Sometimes they hurt, other times they just bother me. Usually they're faint, but today I've been having some that really HURT. I'm gonna guess it's just heartburn, but if it doesn't stop, I'm going to the doctor's.

Any ideas on what to do? I'm not exactly, well, healthy, but my mom thinks "all the caffeine!!!" I drink is what causes my problems with my heart. It's not. Sure, I do need to cut back on tea, but even when I was drinking mainly water, I was having them a few times a month.

Help? X_X

noirmali 09-02-2007 10:17 PM

I've never had them before. x______x
Caffeine? [sp?]
I think that isn't a problem, but it may be. T.T
If they're genetic...
Then you should be careful. :3 Those tend to be worse.
Trust me, going to the doctor would be a good idea. ^^;

Silent_Wolf 09-02-2007 10:20 PM

I just don't want to get stuck taking heart meds for the rest of my life like my dad does. :( I know that's what's going to happen. But the thing is, I don't want to put something like that off, but I was just at the doctor's not a month ago for something else and I don't want to put stress on my pare-

OW! There went another one. There's one thing. Stress causes them. -.-

noirmali 09-02-2007 10:24 PM

Stress causes them...x.x
Gah! Taking meds would def help...T___T
I'm sure that it'd be better if you did go to the doctor, though. =/

Silent_Wolf 09-02-2007 10:27 PM

I know, but I'm getting worried about my mom. She's been losing sleep over a lot of stuff recently, and me having to take meds on top of the Pill would make her feel worse.

chelsea_welsea_1 09-02-2007 10:35 PM

well its better than you getting sick and maybe a heart attack or something! im sure shed rather have to be worried about you having to take pills and stuff than worrying about you dying or having really bad heart problem so you really should go to the doctor

Silver_Wolf_Kitty 09-03-2007 08:47 AM

Quote:

Treating heart palpitations depends greatly on the nature of the problem. In many patients, excessive caffeine intake triggers heart palpitations. In this case, treatment simply requires caffeine intake reduction. If it's been determined that caffeine is not the cause, another dietary consideration is too little magnesium, particularly in pre-menopausal women. A supplement of equal dosages of magnesium and calcium may be helpful in eliminating palpitations. For severe cases, medication is often prescribed.
A variety of medications manipulate heart rhythm, which can be used to try to prevent palpitations. If severe palpitations occur, a beta-blocking drug is commonly prescribed. These block the effect of adrenaline on the heart, and are also used for the treatment of angina and high blood pressure. However, they can cause drowsiness, sleep disturbance, depression, impotence, and can aggravate asthma. Other anti-arrhythmic drugs can be employed if beta-blockers are not appropriate.
If heart palpitations become severe, antiarrhythmic medication can be injected intravenously. If this treatment fails, cardioversion may be required. Cardioversion is usually performed under a short general anaesthesia, and involves delivering an electric shock to the chest, which stops the abnormal rhythm and allows the normal rhythm to continue.
For some patients, often those with specific underlying problems found in ECG tests, an electrophysiological study may be advised. This procedure involves inserting a series of wires into a vein in the groin, or the side of the neck, and positioning them inside the heart. Once in position, the wires can be used to record the ECG from different sites within the heart, and can also start and stop abnormal rhythms to further accurate diagnosis. If appropriate, i.e. if an electrical "short circuit" is shown to be responsible for the abnormal rhythm, then a special wire can be used to cut the "short circuit" by placing a small burn at the site. This is known as "radiofrequency ablation" and is curative in the majority of patients with this condition.
Atrial fibrillation has been discussed in a separate article. Treatment may include medication to control heart rate, or cardioversion to support normal heart rhythm. Patients may require medication after a cardioversion to maintain a normal rhythm. In some patients, if attacks of atrial fibrillation occur frequently despite medication, ablation of the connection between the atria and the ventricles (with implantation of a pacemaker) may be advised. A very important risk of atrial fibrillation is the increased risk of stroke. Management of atrial fibrillation usually includes some form of blood thinning treatment.
Very rarely, palpitations are associated with an increased risk of blackouts, and even premature death. Generally speaking, serious arrhythmias occur in patients who are known to have heart disease, or carry a genetic predisposition for heart disease or related abnormalities and complications.
Palpitations, in the setting of the above problems, or occurrences such as blackouts or near blackouts, should be taken seriously. Even if ultimately nothing is found, a doctor should be contacted immediately to arrange the appropriate investigations, especially if palpitations occur with blackouts or if any of the above conditions are noticed.
I know it's long, but it also is a good idea to read. Caffeine would be a definate factor in this. The best thing you really can do is go to a doctor because complications could arise out of this.
Palpitation - Wikipedia, the free encyclopedia

Elanorea 09-03-2007 09:07 AM

I have them too, and it's annoying. But I really do drink too much tea and coffee.

NotYourPrincess 09-03-2007 11:43 AM

Quote:

Originally Posted by Silent_Wolf (Post 552313)
I know, but I'm getting worried about my mom. She's been losing sleep over a lot of stuff recently, and me having to take meds on top of the Pill would make her feel worse.


Does it feel like a sharp pain stabbing your heart? And it hurts reeeal bad to breathe?

Silent_Wolf 09-03-2007 11:47 AM

Sharp pain, yes. Difficulty breathing, no. And my doctor taught me this thing to do to test to see if it's actually my heart or my chest muscles; poke myself in the chest or ribs, not enough to hurt. And usually, just lightly poking the middle of my chest hurts.


All times are GMT -4. The time now is 08:04 PM.

© 2007 The Doll Palace